Alert archive / Kansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 265, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 11, 2003, 3:12 AM CDT for Sedgwick County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 3:12 AM CDT (08:12 UTC)
- Expired
- Aug 11, 2003, 4:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 17 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 110812 SVRICT KSC173-110915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 415 AM CDT. * AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF WHITEWATER...OR ABOUT 8 MILES SOUTHEAST OF NEWTON...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR VALLEY CENTER AROUND 325 AM CDT... NEAR PARK CITY AROUND 330 AM CDT... NEAR NORTHEAST WICHITA AND JABARA AIRPORT AROUND 335 AM CDT... NEAR EAST WICHITA AROUND 345 AM CDT... NEAR DOWNTOWN WICHITA AROUND 350 AM CDT... NEAR WEST WICHITA AND MID CONTINENT AIRPORT AROUND 355 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR SEDGWICK COUNTY UNTIL 415 AM CDT. LAT...LON 3790 9717 3790 9739 3749 9750 3750 9716 $$ /KETCHAM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:54 AM CDT, 18 minutes earlier.
Area forecast discussion, Aug 11, 2:54 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 250 AM CDT SUN AUG 10 2003 ONGOING CONVECTION DRIVEN BY APPROACHING UPPER WAVE/UPWARD MOTION. MU CAPES OF 1000-1500J/KG AND 0-6KM SHEAR OF 40-50KTS SUPPORTING SEVERE TSTRMS. IT APPEARS THAT ADDITIONAL STORMS MAY DEVELOP THROUGH THE DAY AS MODEST UPWARD MOTION PERSISTS. WILL UNDERCUT TEMP GUIDANCE AND UP POPS ALL DAY. BEYOND TODAY...WILL KEEP CONDS MAINLY DRY WITH NEAR/SLIGHTLY BELOW AVG TEMPS INTO MID WEEK WITH A GRADUAL WARM UP THEREAFTER. NO CHANGES TO THE EXTENDED WITH NEXT FRONT POTENTIALLY MOVING THROUGH SAT-SUN. FCSTID = 11 ICT 87 66 88 65 / 30 10 10 10 HUT 89 64 89 65 / 20 10 10 10 EWK 88 64 88 65 / 30 10 10 10 EQA 87 65 88 65 / 30 10 10 10 WLD 87 66 87 65 / 30 10 10 10 RSL 89 63 89 63 / 10 10 10 5 GBD 89 62 89 63 / 10 10 10 10 SLN 88 64 89 65 / 20 10 10 5 MPR 88 64 88 65 / 30 10 10 10 CFV 86 64 86 66 / 40 10 10 10 CNU 86 63 86 64 / 40 10 10 10 K88 86 63 86 64 / 40 10 10 10 .ICT... KS...NONE.
Hazardous weather outlook, Aug 10, 4:30 PM CDT, 10 hours 42 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH INTO EASTERN KANSAS TONIGHT. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSHOWERS WILL MOVE ACROSS EASTERN KANSAS ON MONDAY. THE NEXT CHANCE FOR STORMS WILL BE FRIDAY INTO SATURDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIGHT CHANCE THAT SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY IN PORTIONS OF SOUTHEASTE KANSAS LATE THIS TOWARDS MORNING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM JMC/CHANCE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:49 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 56 min |
| Aug 11, 1:57 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 63 min |
| Aug 11, 2:31 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 44 min |
| Aug 11, 2:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Aug 11, 3:42 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 78 min |
| Aug 11, 3:45 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.